MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number GWC-12325LG-FLP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular System (Circulation), Impaired (2572)
Date of Event 10/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.The oad used during the procedure was returned and analysed, and functioned as intended with no anomalies noted.The diamondback coronary orbital atherectomy system instructions for use manual states that slow flow is a potential adverse event that may occur and/or require intervention.(b)(4).
 
Event or Problem Description
The coronary viperwire guide wire was used to cross two 95% stenosed lesions in the mid left anterior descending artery (lad), following which slow flow was noted.The diamondback coronary orbital atherectomy device (oad) was then inserted and operated briefly, however the patient destabilized before the device could cross the lesion and the device was removed.Pharmacological intervention was performed to address the severe hemodynamic changes and an attempt was made to cross the lesion with a balloon, however this was not possible due to a lack of wire support.Cardiopulmonary resuscitation and defibrillation were performed per hospital protocol and a ventricular assist device was successfully deployed.A temporary pacemaker was inserted, the lesions were crossed with a non-csi wire and cascading balloon inflations were performed successfully.Multiple stents were placed across the lesions and revascularization was achieved.The patient was severely compromised after the procedure due to the severe infarct caused by the abrupt vessel closure.The patient was transferred to intensive care and expired the same day.Per the opinion of the physician, the viperwire guide wire contributed to the slow flow observed after lesion wiring.However, the abrupt closure and patient death were not caused by csi devices.The patient issues were due to the anatomy and severity of the lesions and the same outcome would have resulted from any coronary intervention.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key9356146
Report Number3004742232-2019-00300
Device Sequence Number13570527
Product Code MCX
UDI-Device Identifier10852528005183
UDI-Public(01)10852528005183(17)191130(10)10942437
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberGWC-12325LG-FLP
Device Catalogue Number72010-01
Device Lot Number10942437
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2019
Initial Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight53